Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at May 26, 2022, 4:21 PM EDT for McDuffie County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2022, 4:21 PM EDT (20:21 UTC)
- Expired
- May 26, 2022, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 50
County McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
287
WWUS82 KCAE 262021
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
421 PM EDT Thu May 26 2022
GAZ063-262045-
McDuffie GA-
421 PM EDT Thu May 26 2022
...Strong thunderstorms will impact portions of McDuffie County
through 445 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norwood to near Stapleton. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomson, Thomson-McDuffie County Airport, Wrightsboro, Dearing,
Sweetwater Park, Arties Pond Public Fishing Area, McDuffie County
Fire Department, Adamsville, Thomson Fire Department, McDuffie
Regional Medical Center, University Hospital McDuffie, White Oak
Campground, Boneville, Autney and Ansley Mill.
This includes Interstate 20 in Georgia between mile markers 166 and
178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 8261 3363 8261 3363 8258 3365 8258
3364 8256 3366 8251 3364 8247 3365 8243
3363 8244 3359 8241 3355 8244 3353 8239
3346 8238 3336 8230 3331 8236 3336 8255
3341 8255 3346 8259 3360 8265
TIME...MOT...LOC 2020Z 233DEG 35KT 3350 8269 3329 8246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
SLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at May 26, 3:16 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 26, 3:16 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Columbia SC 316 PM EDT Thu May 26 2022 .SYNOPSIS... Isolated showers and a few thunderstorms are possible this afternoon and evening. A cold front approaches tonight with an increasing chance of showers and thunderstorms. Unsettled weather continues into Friday morning with improving conditions later in the day. High pressure then builds in for the Memorial Day weekend. && .NEAR TERM /THROUGH TONIGHT/... Showers and a few thunderstorms have developed across the Western Midlands and CSRA with a more localized area mainly south and east of Columbia. The chance for convection will increase through the afternoon and evening, especially in the western forecast area where the SPC has a Marginal risk for severe weather outlooked now through 12Z Friday. Latest hi-res guidance suggests that there could be a few rounds of showers and thunderstorms tonight with breaks in between. With PWATs in the 1.5-1.75 inch range, any thunderstorms that develop could produce locally heavy rainfall. While a few thunderstorms could be strong through 12Z, confidence is on the low side due to the convection moving into the CWA at night. Highs for the day should end up in the lower to mid 80s though locations that see rain could be below that. Lows tonight will range from the mid-60s in the west to the lower 70s in the Southeastern Midlands. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Friday...Closed low moving slowly through the Ohio Valley on Friday with a gradual shift to the ENE through the afternoon. The closed low will begin tracking slightly faster and to the NE Friday night. Based on the current regional radar and model forecast. Looks like there will be a line of convection ahead of the cold front associated with the closed low/sfc low that will move across the Midlands and Central Savannah River Area during the day on Friday. SPC has the area outlooked for a Marginal Risk for all of the CWA on Friday with a Slight Risk of Severe Thunderstorms as well for areas mainly across the eastern Midlands and along/east of the I-95 corridor. The CAMS indicate a line of thunderstorms that will be moving across the state from west to east through the day. Lapse rates are not that impressive, but there will be plenty of available low level moisture as PW values will increase to nearly 2.0 inches along/ahead of the line during the morning and afternoon hours. There will be good moisture transport into the region on Friday with strong SSW/SW H8 winds of 30 to 35 knots. There is some decent shear ahead of the line on Friday, but the best shear is behind the band of convection closer to the actual cold front that will cross the region later in the afternoon/early evening. Looking at the upper level wind field shows some weak speed and direction divergence aloft as the line moves through the area. Although there is some differences in the CAMS in handling the convection Friday morning, they are trending toward a line of showers and thunderstorms that will move from west to east across the Midlands and CSRA Friday morning through about noon/early afternoon. Along with the potential for strong/damaging winds with the stronger storms, there is also the potential for hail. With such high PW values, some of the rain will be locally heavy. Highs in the low to mid 80s. With drier air moving in Saturday night, expect lows in the low to mid 60s. Saturday and Saturday Night...Upper trough moving away from the area and across New England. Some weak surface high pressure/mid/upper level ridging will move into the region behind the system for Saturday and Saturday night. Temperatures will be seasonable with highs in the mid 80s and lows in the low/mid 60s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Upper level trough off the east coast Sunday. Expect a drying trend through the holiday weekend with temps at or slightly above normal. High pressure aloft builds over the Southeast U.S. early next week with temperatures climbing to summer time values with highs in the lower 90s and lows in the mid to upper 60s. There may be enough moisture and instability for a few isolated afternoon and evening thunderstorms especially by Tuesday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... TAFs continue to be tricky this afternoon as low clouds linger across the region. All terminals could periodically see lowered ceilings this afternoon, especially if a shower or thunderstorm passes overhead. Of greater concern is the increasing risk of convection. One area is currently located west of Augusta with more isolated activity near CAE/CUB/OGB. Additional development is possible at all terminals through the daytime hours. Winds could be gusty at times this afternoon outside of thunderstorms, especially at AGS/DNL. A line of showers and thunderstorms is expected to move into the region from the west this evening but should gradually weaken as it moves through the forecast area. This will be followed by a second and possibly third round of convection Friday morning. Timing out these periods of unsettled weather has been difficult and changes to the forecast are likely in future updates. Conditions should improve from west to east during the late morning and early afternoon with all sites returning to VFR near the end of the TAF period. EXTENDED AVIATION OUTLOOK...Expecting showers and thunderstorms to continue into the late morning and early afternoon hours on Friday. Drier air will work its way into the region over the weekend with significant restrictions unlikely. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, May 26, 9:03 AM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 903 AM EDT Thu May 26 2022 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-271315- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 903 AM EDT Thu May 26 2022 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. A few thunderstorms ahead of an approaching cold front may become strong to severe, especially in the Western Midlands and CSRA which the Storm Prediction Center has outlooked in a Marginal Risk for severe weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front will move through on Friday, bringing a line of strong to severe thunderstorms. The Storm Prediction Center has outlooked the Eastern Midlands in a Slight Risk for severe weather as a result with a Marginal Risk elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 26, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
421 PM EDT Thu May 26 2022
GAZ063-262045-
McDuffie GA-
421 PM EDT Thu May 26 2022
...Strong thunderstorms will impact portions of McDuffie County
through 445 PM EDT...
At 420 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norwood to near Stapleton. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomson, Thomson-McDuffie County Airport, Wrightsboro, Dearing,
Sweetwater Park, Arties Pond Public Fishing Area, McDuffie County
Fire Department, Adamsville, Thomson Fire Department, McDuffie
Regional Medical Center, University Hospital McDuffie, White Oak
Campground, Boneville, Autney and Ansley Mill.
This includes Interstate 20 in Georgia between mile markers 166 and
178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3364 8261 3363 8261 3363 8258 3365 8258
3364 8256 3366 8251 3364 8247 3365 8243
3363 8244 3359 8241 3355 8244 3353 8239
3346 8238 3336 8230 3331 8236 3336 8255
3341 8255 3346 8259 3360 8265
TIME...MOT...LOC 2020Z 233DEG 35KT 3350 8269 3329 8246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:48 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 42 min |
| May 26, 4:43 PM EDT | Special Weather Statement | CAE | Lincoln, McDuffie | 32 min |
| May 26, 5:46 PM EDT | Special Weather Statement | CAE | Columbia | 44 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.